MAUDE Adverse Event Report: SPECTRANETICS CORPORATION LLD EZ LEAD LOCKING DEVICE; STYLET, CATHETER

SPECTRANETICS CORPORATION LLD EZ LEAD LOCKING DEVICE; STYLET, CATHETER
Model Number 518-062
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cardiac Perforation (2513); Pericardial Effusion (3271)
Date of Event 04/21/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A3b) patient gender; not available from facility.H3) the lld ez was discarded, thus no product investigation was performed.H6) per ifu, perforation is listed as a potential adverse event with use of lld devices.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.
 
Event or Problem Description
A lead extraction procedure commenced to remove a right ventricular (rv) lead due to non-function and fracture.A right atrial (ra) and left ventricular (lv) lead were present within the patient, but were not targeted for extraction.A spectranetics lld ez lead locking device (lld ez) was inserted into the lead to provide traction.Beginning with a spectranetics 16f glidelight laser sheath, advancement was made to the tip of the lead, and the lead was freed.However, the patient's blood pressure dropped and a pericardial effusion and rv perforation was detected.Rescue efforts began, including a pericardiocentesis.The patient stabilized with no further intervention required.The patient survived the procedure.This report captures the lld ez providing traction to the rv lead when the perforation occurred, requiring intervention.There was no alleged malfunction of any spectranetics devices in use during the procedure.

Brand Name
LLD EZ LEAD LOCKING DEVICE
Common Device Name
STYLET, CATHETER
Manufacturer (Section D)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer (Section G)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer Contact
nicole worford
9965 federal drive
colorado springs, CO 80921
719447-2465
MDR Report Key25107371
Report Number3007284006-2026-00209
Device Sequence Number10272341
Product Code DRB
UDI-Device Identifier00813132023072
UDI-Public(01)00813132023072(17)271103(10)0303622172
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K142116
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/06/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number518-062
Device Catalogue Number518-062
Device Lot Number0303622172
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/21/2026
Initial Report FDA Received Date05/06/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/03/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MEDTRONIC 4298 LV LEAD.; MEDTRONIC 5076 RA PACING LEAD.; MEDTRONIC 6947M RV ICD LEAD.; PHILIPS LASER SYSTEM.; SPECTRANETICS 16F GLIDELIGHT LASER SHEATH.
Outcome Attributed to Adverse Event Life Threatening;
Patient Age71 YR
Patient SexMale
Patient Weight81 KG
Patient EthnicityNon Hispanic
Patient RaceWhite